Alert archive / Louisiana / Flash Flood Warnings in 2020
Flash Flood Warning 30, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Sep 23, 2020, 2:36 PM CDT for Allen Parish, Beauregard Parish, Vernon Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2020, 2:36 PM CDT (19:36 UTC)
- Expired
- Sep 23, 2020, 5:43 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allen Parish, LA, Beauregard Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 38 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
967
WGUS54 KLCH 231936
FFWLCH
LAC003-011-115-240030-
/O.NEW.KLCH.FF.W.0030.200923T1936Z-200924T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
236 PM CDT Wed Sep 23 2020
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
North Central Allen Parish in southwestern Louisiana...
Northern Beauregard Parish in southwestern Louisiana...
Southern Vernon Parish in west central Louisiana...
* Until 730 PM CDT.
* At 236 PM CDT, Doppler radar indicated heavy rain is ending across
the warned area. Between 2 and 8 inches of rain have fallen. Flash
flooding is likely ongoing.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
De Ridder, Leesville, Rosepine, Merryville, Fort Polk, Sugartown,
Pitkin, Singer, Grant, New Llano, Tulla, Cravens, Fullerton,
Junction, Lacamp, Bundick Lake, Pickering and Evans.
Additional rainfall amounts up to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3102 9350 3108 9339 3118 9314 3123 9301
3123 9287 3089 9282 3088 9281 3079 9283
3063 9321 3053 9332 3055 9344 3061 9358
3075 9358
FLASH FLOOD...RADAR INDICATED
$$
Brazzell1 follow-up statement
836
WGUS74 KLCH 232243
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
543 PM CDT Wed Sep 23 2020
LAC003-011-115-232253-
/O.CAN.KLCH.FF.W.0030.000000T0000Z-200924T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allen LA-Beauregard LA-Vernon LA-
543 PM CDT Wed Sep 23 2020
...FLASH FLOOD WARNING IS CANCELLED FOR NORTH CENTRAL ALLEN,
NORTHERN BEAUREGARD AND SOUTHERN VERNON PARISHES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
A Flash Flood Watch remains in effect until 1000 PM CDT for portions
of central Louisiana and west central Louisiana.
A Flash Flood Watch remains in effect until 1000 PM CDT for portions
of central Louisiana and southwest Louisiana.
LAT...LON 3102 9350 3108 9339 3118 9314 3123 9301
3123 9287 3089 9282 3088 9281 3079 9283
3063 9321 3053 9332 3055 9344 3061 9358
3075 9358
$$
MMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 7:30 AM CDT, 7 hours 6 minutes earlier.
Area forecast discussion, Sep 23, 7:30 AM CDT, 7 hours 6 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
730 AM CDT Wed Sep 23 2020
.DISCUSSION...
For the 12Z TAF package.
&&
.AVIATION...
Mostly IFR and MVFR conditions to continue for the duration of
this forecast period. This is due to the rain bands from Post
Tropical Cyclone Beta as it moves NE through the area.
Stigger/87
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 80 67 81 67 / 80 60 50 20
LCH 83 72 82 70 / 90 50 60 20
LFT 85 72 84 71 / 90 60 60 20
BPT 83 70 83 69 / 70 30 30 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash flood watch through this evening for
LAZ027>033-041>045-052>055-073-074.
Coastal Flood Warning until 10 PM CDT Wednesday for
LAZ052-073-074.
Coastal Flood Advisory until 10 PM CDT Wednesday for
LAZ053-054.
TX...Coastal Flood Warning until 10 PM CDT Wednesday for TXZ215.
Flash Flood Watch through Wednesday evening for
TXZ180-201-215-216-259>262.
GM...Small Craft Advisory until 1PM CDT Wednesday for
GMZ470-472-475.
&&
AVIATION...87Hazardous weather outlook, Sep 23, 5:00 AM CDT, 9 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA Issued by National Weather Service Brownsville TX 500 AM CDT Wed Sep 23 2020 LAZ027>033-041>045-055-TXZ180-201-216-259>262-241000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Lower St. Martin-Tyler-Hardin-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 500 AM CDT Wed Sep 23 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ053-054-241000- Iberia-St. Mary- 500 AM CDT Wed Sep 23 2020 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for south central Louisiana. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ052-073-074-TXZ215-241000- Vermilion-West Cameron-East Cameron-Jefferson- 500 AM CDT Wed Sep 23 2020 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southwest Louisiana and southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ470-472-475-241000- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 500 AM CDT Wed Sep 23 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-241000- Sabine Lake-Calcasieu Lake- 500 AM CDT Wed Sep 23 2020 This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ435-450-452-455-241000- Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 500 AM CDT Wed Sep 23 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 23, 11:49 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1149 AM CDT WED SEP 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 5 SSW KOUNTZE 30.30N 94.36W
09/23/2020 HARDIN TX DEPT OF HIGHWAYS
WATER OVER THE ROAD.
&&Local storm report, Sep 23, 11:51 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1151 AM CDT WED SEP 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM FLASH FLOOD CALL 30.62N 93.88W
09/23/2020 NEWTON TX DEPT OF HIGHWAYS
WATER OVER THE ROAD.
&&Local storm report, Sep 23, 11:52 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1152 AM CDT WED SEP 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD 2 E CALL 30.61N 93.84W
09/23/2020 NEWTON TX DEPT OF HIGHWAYS
WATER OVER THE ROAD.
&&Local storm report, Sep 23, 11:57 AM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1157 AM CDT WED SEP 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM COASTAL FLOOD 3 NW SABINE PASS 29.77N 93.93W
09/20/2020 GMZ430 TX DEPT OF HIGHWAYS
PERIOD FLOODING OF HWY 82.
&&Local storm report, Sep 23, 11:58 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1158 AM CDT WED SEP 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM COASTAL FLOOD 2 SW HOLLY BEACH 29.76N 93.48W
09/21/2020 GMZ450 LA DEPT OF HIGHWAYS
PERIODIC FLOODING.
&&Local storm report, Sep 23, 12:00 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1200 PM CDT WED SEP 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 AM COASTAL FLOOD 1 W CAMERON 29.80N 93.32W
09/21/2020 CAMERON LA PUBLIC
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 8:42 PM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 21 days |
| Sep 23, 3:15 AM CDT | Special Marine Warning | LCH | 60 min | |
| Sep 23, 7:21 AM CDT | Small Craft Advisory | LCH | 12 hr | |
| Sep 23, 7:42 AM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu, Vernon | 7 hr |
| Sep 23, 8:15 AM CDT | Flash Flood Warning | LCH | Iberia, St. Mary | 4 hr |
| Sep 23, 10:35 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Vernon | 4 hr |
| Sep 23, 12:25 PM CDT | Flash Flood Warning | LCH | Allen, Evangeline, Rapides, Vernon | 4 hr |
| Sep 23, 12:44 PM CDT | Tornado Warning | LCH | Evangeline, Rapides | 16 min |
| Sep 23, 1:46 PM CDT | Tornado Warning | LCH | Avoyelles, Saint Landry | 14 min |
| Sep 23, 2:00 PM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 15 min |
| Sep 23, 2:17 PM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 13 min |
| Sep 23, 2:32 PM CDT | River Flood Warning | LCH | Rapides | 29 days |
| Sep 23, 2:35 PM CDT | Tornado Warning | LCH | Avoyelles | 25 min |
| Sep 23, 2:39 PM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides | 96 min |
| Sep 23, 2:58 PM CDT | Tornado Warning | LCH | Avoyelles | 17 min |
| Sep 23, 4:03 PM CDT | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Vernon | 6 hr |
Nearby
Flash Flood Warnings in Louisiana, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.